U.S. doctors online nowAsk doctors free
A 35-year-old member asked:

what is the likelihood that severe mood swings are the result of being on ritalin (methylphenidate)?

2 doctor answers5 doctors weighed in
Dr. Momen El Nesr
Addiction Medicine 39 years experience
Possible: Possible.
Dr. Glen Elliott
Child Psychiatry 43 years experience
Can happen: Stimulants such as Ritalin (methylphenidate) can adversely affect mood in several ways. 1stt, some people become irritable on it, especially at higher doses. 2nd, it may worsen anxiety, which can in turn make mood more unstable. 3rd, those at risk for mania may be pused into it. And, 4th, as it wears off, some people have a "rebound" that includes several hours of unstable mood. Not universal & dose related.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions

A 35-year-old member asked:
3 doctor answers7 doctors weighed in
A 40-year-old member asked:
1 doctor answer3 doctors weighed in
A 38-year-old female asked:
2 doctor answers4 doctors weighed in
A 25-year-old male asked:
3 doctor answers3 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Apr 14, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.